Skip to Content

Has anyone on Lexapro for an extended period of time experienced substantial weight gain?

Responses (3)

pepsnme 30 Aug 2010

Yes, yes, yes!!! I was on Lexapro for over 2 years, and just stacked on the weight. I am fairly active and have a pretty good diet so was sure... even though the docs were saying not... that this was from the meds. Since being off Lexapro the weight has just dropped, and continues to do so. Funny enough it was dropping off even when I wasn't exercising (ankle sprain kept me from any activity) and I have stopped obsessing about it too. For the years that I was on Lexapro, I was obsessively thinking about it and it was making me even more depressed! Now after 5 months I have dropped 2 dress sizes and feeling better for it. I also noticed that it was a real strange weight gain, like someone had stuck a rubber tyre around my waist.

kimmyjean 4 Oct 2010

This is my story exactly! I have always been thin, I eat well and love yoga. I have slowly gained weight on Lexapro over the past year. I used to be a size 2 and I'm now an 8. I am 5'5" and have a small frame and the weight is not at all becoming or normal looking for me. I have anxiety, depression and OCD. One of my issues is obessive thoughts about weight and body issues in general. Obviously, this has been very hard and I'm feeling very anxious lately.

pepsnme 4 Oct 2010

I have noticed the same in a few friends, as well. Two of them are very active, and weight gain is primarily around the waist and face. Again, the docs are blaming other aspects ie. diet, exercise, but it just doesn't wash with me. What's sad is that they too are becoming very depressed about this weight gain... which defeats the purpose of an anti-depressant. I was becoming very obsessed about it, and it was consuming my thoughts. Now that I am off Lexapro, I find it is occupying a more realistic amount of time.

g10 3 Sep 2010

I have been on lexapro for about 9 months. I noticed I lost my appite and lost 10 lbs. Now I gain about 3 lbs. I stay active and I find it helps.

Lielanie 1 Oct 2010

Yes, some people have weight gain and some weight loss.. I don't know why but I have read many postings by both sides. I myself gained about 60 lbs in 3 years.. which equals around 1.5 lbs a month.. I kept telling my dr that the medication was making me put on weight, of course I heard, "no, that isn't one of the side effects.. You just need to watch what you eat." But seriously I had not eaten any more/less than before, and I've never been very active.. It was a crazy amount of weight for such a short period of time. But I've stopped taking it about 2 months ago and I've lost several pounds already, and I have not changed my eating habits or my activity level.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Lexapro, xanax and weight gain?

Posted 9 Jul 2011 2 answers

Lexapro 10mg and weight gain?

Posted 26 Nov 2013 1 answer

Lexapro - dosage and efficacy/risk of weight gain?

Posted 2 Mar 2015 2 answers